Okay me and my boyfriend have been having sex after I have been on several antibiotics, and I'm wondering if there is a possibles that I could be pregnant? Its been about three week since I have not been taking the medicine, but we have been having sex the whole time, and I have not been taking any kind of other protection. My period has not come on yet, and its already the end of the month and I have not has a period yet. I took a test like two weeks after we last had sex, but I was not pregnant. Do you think that I need to take another one? Should I be worried!!!
i am not so sure- my doc says when i am taking antibio. i need to use a condom-- even for some time after because anitbio stay in you for a few days after you stop taking them-- once your period is a week late make sure you take a test
Your doctor is going by old information. Here's one study:
Oral contraceptive efficacy and antibiotic interaction: a myth debunked.
Archer JS, Archer DF.
Department of Obstetrics and Gynecology, Medical University of South Carolina, Charleston 29425, USA.
The purpose of this study was to review the pharmacokinetic and clinical literature regarding the efficacy of oral contraceptives when used concomitantly with antibiotic therapy. Relevant literature was identified by searching MEDLINE and EMBASE. Other sources were located by consulting the bibliographies of the material collected from MEDLINE and EMBASE. Pharmacokinetic evidence demonstrates that plasma levels of oral contraceptive steroids are unchanged with the concomitant administration of antibiotics, including ampicillin, ciprofloxacin, clarithromycin, doxycycline, metronidazole, ofloxacin, roxithromycin, temafloxacin, and tetracycline. However, reduced steroid levels have been reported in women taking rifampin with oral contraceptives. Clinical reports of contraceptive failure with antibiotic use are retrospective, have multiple potential biases, and are not supported by pharmacokinetic data. Available scientific and pharmacokinetic data do not support the hypothesis that antibiotics (with the exception of rifampin) lower the contraceptive efficacy of oral contraceptives.
I have to take oral antibiotics before dental cleanings becuase of a heart murmur, on the bottle it says it makes BC ineffecitve. And to use another form of protection for the rest of the cycle. Also my Dentist always reminds me because he has more than one patient that got pregnant becuase of not using extra protection while on the oral antibiotics. So the answer to your question is YES it is very possible you are pregnant. Take a test to be sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.